SYNTHES GMBH COMPACT AIR DRIVE II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
511.701 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the compact air drive device had a sticky trigger.It was noted in the service order that the device was blocked causing it not to work at all.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2026.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: reported issue: handpiece comes in for inspection at the service center.It is determined that the equipment is blocked, causing it to not work at all.A visual and functional assessment was performed on the device: the following steps failed: general condition, check for sticky trigger, check fwd & rev mode function, check power with power test bench.During the service evaluation the following failures were identified: functional : insufficient/low power, visual: corrosion/rusting/pitting, visual: deformed/bent - housing, internal finding: worn seal functional: will not reverse - reverse locking mechanism blocked, functional: sticky trigger.Conclusion: ¿ failure reported is confirmed, ¿ root cause: faulty parts, ¿ action: repair.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the compact air drive device had insufficient/low power, corrosion/rusting/pitting, the housing was deformed/bent, a worn seal, the reverse locking mechanism was blocked ¿ will not reverse, and the device had a sticky trigger.It was further determined that the device failed pretest for general condition, check for sticky trigger, check the forward and reverse mode function, and check the power with the power test bench.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.